Florida, 2004

Tornado in Florida, November 27, 2004

November 27, 2004 · NWS MOB · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 27, 3:35 AM CST, 8 hours 22 minutes earlier.

Area forecast discussion, Nov 27, 3:35 AM CST, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
335 AM CST SAT NOV 27 2004

.SHORT TERM...COLD FRONT MOVING THROUGH EAST TEXAS  WITH A BARELY
DISCERNIBLE WARM FRONT OVER THE NORTHERN GULF WATERS THIS MORNING.
SHOWERS DEVELOPING IN AREA OF SURFACE CONVERGENCE IN THE MOBILE AREA
WITH MAIN PRECIPITATION BACK TO THE WEST...MOVING ACROSS
MISSISSIPPI. EXPECT RAIN AND THUNDERSTORMS TO SPREAD EAST ACROSS
FORECAST AREA TODAY..STARTING OVER INLAND MISSISSIPPI AFTER SUNRISE
AND LEAVING THE EASTERN ZONES THIS EVENING. STORM PREDICTION CENTER
HAS SOUTHERN AREAS NEAR COAST OUTLOOKED FOR SLIGHT RISK OF SEVERE
TODAY. PREVIOUS FORECAST HAD ALREADY MENTIONED SEVERE AND WILL
CONTINUE SAME WORDING. SOME CONCERN THAT DEW POINTS WONT INCREASE
ENOUGH TO BOOST INSTABILITY WITH FAST MOVING SHORTWAVE TROUGH...RISK
OF SEVERE SHOULD REMAIN NEAR COAST AS FUTHER INLAND AREAS SHOULDNT
SEE HIGHER DEWPOINTS. ENOUGH FOR SEVERE STORMS BUT STRONG LOW LOW
LEVEL WINDS. RAINS ENDS LATE AFTERNOON AND EVENING WITH SUNDAY AND
MOST OF MONDAY LOOKING PRETTY GOOD. ANOTHER FAST MOVING SYSTEM IN
THE PROGRESSIVE UPPER PATTERN MAY SPREAD RAIN INTO THE AREA AGAIN
LATE MONDAY.

&&

.EXTENDED...THE LATE MONDAY SYSTEM WILL KEEP RAIN IN THE FORECAST
UNTIL WEDNESDAY. RAIN BACK IN FORECAST FOR SATURDAY AS ANOTHER
STALLED FRONT OVER THE GULF DEVELOPS A WAVE AND MOVES NORTH. NO
EXTREME TEMPERATURES EXPECTED.

&&

.MARINE...WINDS ARE ALREADY AT SMALL CRAFT LEVELS AND EXPECT THEM TO
STAY THAT WAY AS THE WINDS VEER TO SOUTH AND THEN SOUTHWEST LATER
TODAY. WEST TO NORTHWEST AFTER FROPA. WINDS CONTINUE AROUND TO EAST
BY SUNDA THEN ON AROUND TO SOUTH BY THE FIRST OF THE WEEK IN ADVANCE
OF NEXT SYSTEM

&&

.FIRE...WEATHER SYSTEMS ARE COMING TOO FAST FOR THE DRIER AIR TO
HANG AROUND LONG ENOUGH TO GET SUSTAINED PERIODS OF LOW SURFACE
HUMIDITY. NO RED FLAG/FIRE WATCH PROBLEMS SEEN IN THE NEAR TERM.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     72 46 67 49 / 80 30 10 10
PENSACOLA  71 47 68 50 / 80 30 10 10
DESTIN     69 51 67 51 / 80 30 10 10
EVERGREEN  65 42 66 39 / 80 30 10 10
WAYNESBORO 67 40 65 38 / 80 30 10 10
CAMDEN     65 43 66 40 / 80 30 10 10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SCA GMZ630-650-670 TODAY.
FL...SCA GMZ655-675 TODAY.
MS...NONE.

&&

 11
Hazardous weather outlook, Nov 27, 4:30 AM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST SAT NOV 27 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271800-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
430 AM CST SAT NOV 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY AS A COLD FRONT OVER
EAST TEXAS MOVES QUICKLY EAST. DUE TO GOOD VERTICAL WIND SHEAR AND
MARGINAL INSTABILITY NEAR THE CENTRAL GULF COAST AND OFFSHORE OVER
THE ADJACENT GULF WATERS A FEW STORMS MAY BECOME STRONG OR POSSIBLY
SEVERE...MAINLY OVER COASTAL AREAS OF ALABAMA AND NORTHWEST FLORIDA
STRETCHING INLAND OVER EXTREME SOUTHERN SECTIONS OF SOUTHEAST
MISSISSIPPI. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL
BE THE MAIN THREAT THROUGH THIS AFTERNOON. THE STORM PREDICTION
CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT
ALONG THE MISSISSIPPI...ALABAMA AND NORTHWEST FLORIDA COAST FOR
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT
BY MIDWEEK.

WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS FOR SEVERE
WEATHER OPERATIONS MAY BE NEEDED FOR TODAY.

In the hours before

Special weather statement, Nov 27, 8:37 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
837 AM CST SAT NOV 27 2004

ALZ051-052-MSZ067-075-076-271530-
WASHINGTON-CHOCTAW-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...NEW AUGUSTA AND WAYNESBORO...
837 AM CST SAT NOV 27 2004

...LINE OF STRONG THUNDERSTORMS FORECAST TO MOVE INTO SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH LATE MORNING...

AT 837 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS FROM 19 MILES NORTHWEST OF TALLAHALA TO 39
MILES WEST OF BELLEVILLE...AND MOVING EAST AT 55 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
TALLAHALA...STRENGTHFORD...WHISTLER...HIWANNEE...RHODES...WAYNESBORO
AND WOODWARDS THROUGH 930 AM CST.

THE PRIMARY THREATS FROM THESE STORMS WILL BE DANGEROUS CLOUD TO
GROUND LIGHTNING AND BRIEF STRONG WIND GUSTS FROM 40 TO 50
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS HAVE THE POTENTIAL OF DEPOSITING RAINFALL AMOUNTS OF
ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF
PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW A SAFE CROSSING.

10

The radar

The Mobile radar (KMOB), 78 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Escambia

When
November 27, 11:57 AM CST to 12:00 PM CST
Where
Escambia County, 8 mi W of Pine Forrest
Rating
F1
Path length
3 mi
Path width
200 yd
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
30.517, -87.450

An F1 tornado moved into Escambia Florida near U. S. Highway 90 from Baldwin county. The tornado damaged a couple of trailers along Highway 90. Numerous trees were also blown down. The tornado dissipated just west of Beulah. No injuries were reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyThe tornado archive for Florida, 2004Warnings in Florida, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427939.